Discussion in 'Introduce Yourself' started by •Stuart•, Sep 28, 2015.

tinnitus forum
    1. •Stuart•

      •Stuart• Member

      Tinnitus Since:
      I am a 56 year old recently retired police officer who has had tinnitus for close to 3 years now. I suffered a bit of PTSD and was prescribed Zoloft (antidepressant). Within a day or so of taking it my tinnitus started ( high pitched ringing) so I stopped taking them straight away but the tinnitus remained.
      I might have put it down to work related noise or suffering a bit of stress but the fact it happened immediately I began the Zoloft seems too much of a coincidence.
      I have been to the ENT and audiologist and simply told yes it's tinnitus.
      I have adapted to it although I currently have days like today where I also have that muffled head under water sensation which reduces my hearing greatly particularly with conversation. The tinnitus can be a real annoyance particularly when you occasionally long for some real peace and quiet, but then I can also go for most of a good day without even registering it's existence. This comes down to keeping busy which is not hard for me living on a farm with many projects on the go. Of course bedtime then highlights its existence but it no longer effects my sleep. I look forward to reading and learning from the posts on this forum.
      Cheers :)
    2. eric peterson

      eric peterson Member

      New York
      Tinnitus Since:
      Onset: 10/2003 Increase: 4/2015
      Cause of Tinnitus:
      who knows? who cares?
      have you considered seeing an ENT about the muffled head, under water sensation? I'd wonder if you had some fluid in your Eustachian tube behind your ear that was causing that. Or maybe just take some Sudafed and see if that clears it up.
    3. awbw8

      awbw8 Member Benefactor

      Tinnitus Since:
      Hi there Stuart. I'm sorry you're experiencing tinnitus, but I'm very glad you found us!

      So, while you should certainly keep in mind that I am not a doctor, and this is a better question to ask your physician, from what I've read and learned from my own doctors about ototoxicity, drugs and tinnitus, I do not think a couple days of Zoloft would cause tinnitus that did not go away. I think that kind of damage takes a little time to accumulate and then normally does stop after a little time if the drug is discontinued. I think this may be a bit different if you're taking a very heavy hospital level life or death dose of some antibiotics, but it does sound like perhaps your situation is a coincidence. Again, probably a good conversation to have with your doctor.

      That aside, it sounds like you're dealing with the tinnitus fairly well, which is great! I can't say I really know what to say re: the muffled feeling, except that I've experienced it in fleeting bouts before, but it rarely sticks around. That might be another good thing to discuss with an ENT - perhaps that is treatable, even if the tinnitus is not.

      Hang in there and we're all here for you!
      • Agree Agree x 1

Share This Page

Similar Threads
  1. RuRU
  2. Tong
  3. jbgbarlund
  4. ElRanchoBob
  5. stuart
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.